Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Taking pencillin for tonsillitis. Having itchy hives around knees and back of leg. Taking paracetamol and ibruprofen to control pain. Is it a reaction?

Hi, I currently have tonsillitis and I m on my third dose of penicillin however I seem to have broken out in itchy hives around my knees and the back of my legs? I ve been alternating paracetamol and ibruprofen throughout the day to control the pain. I figure the hives are a reaction to something but I m not sure what. I have taken all of this medication before without such a reaction. Please can you advise?
Asked On : Sun, 15 Apr 2012
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Thanks for using Healthcaremagic,

You are taking penicillin,Ibuprofen and Paracetamol, and you have allergic reaction that is urticaria it can occur due to penicillin or any other drug.

You should stop all the drugs and some anti allergy medicine like cetirizine may help to reduce discomfort.

If Itching is more and rash is troublesome than visit to emergency room (ER) is warranted.

Out of these paracetamol is least likely to be culprit, you should visit a physician and take appropriate therapy in case of allergy to penicillin safe antibiotics from macrolide group like Erythromycin may be used.

Hope this helps.
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D
Answered: Sat, 2 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor